MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SKIN CORING PUNCH (6 MM); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SKIN CORING PUNCH (6 MM); VENTRICULAR (ASSIST) BYPASS
Model Number 106528US
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) team expressed concern that using the skin coring punch could potentially be creating a larger area than needed around the driveline, and could potentially be contributing to prolonged exit site healing.The vad team moving forward would no longer use the skin coring punch and would use a scalpel in its place.
 
Additional Manufacturer Narrative
Section a3: patient gender was not provided.Sections d4, h4: skin coring punch manufacture date and expiration date could not be provided.Manufacturer's investigation conclusion: the account¿s concern of the heartmate 3 skin coring punch creating a larger area than needed around the driveline and potentially prolonging exit site healing could not be conclusively determined through the evaluation of the provided image.No alarms, clinical symptoms, or ventricular assist device (vad)-related functional issues were reported in association with the event.The patient remains ongoing on ventricular assist device support.No product was returned for evaluation.Per hospital policy, no further information regarding the event will be provided by the account.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviation from manufacturing or quality assurance specifications.Heartmate left ventricular assist system (lvas) instructions for use (ifu), rev.C, is currently available and contains the following information: the ifu lists the skin coring punch (6 mm) as an optional component for device implantation in section 1, ¿introduction,¿ under ¿required, backup, and optional components and equipment¿.Section 5, entitled ¿surgical procedures¿, provides information on creating the driveline exit site.The ifu also warns that a complete backup system must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SKIN CORING PUNCH (6 MM)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17560396
Report Number2916596-2023-05869
Device Sequence Number3600230
Product Code DSQ
UDI-Device Identifier05415067039361
UDI-Public05415067039361
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model Number106528US
Device Lot Number8757003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexUnknown
Patient Weight77 KG